Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 130, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 10:14 PM CDT for Ringgold County, Taylor County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 28, 2015, 10:49 PM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ringgold County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 130 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WUUS53 KDMX 290314 SVRDMX IAC159-173-290400- /O.NEW.KDMX.SV.W.0130.150729T0314Z-150729T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1014 PM CDT TUE JUL 28 2015 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN TAYLOR COUNTY IN SOUTHWESTERN IOWA... * UNTIL 1100 PM CDT * AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF IRENA...OR 11 MILES SOUTHWEST OF MOUNT AYR...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... MOUNT AYR...BEDFORD...SUN VALLEY LAKE...CLEARFIELD...DIAGONAL... KELLERTON...BLOCKTON...TINGLEY...REDDING...SHANNON CITY... ELLSTON...BENTON...CONWAY...MALOY...DELPHOS...BEACONSFIELD... BEDFORD MUNICIPAL AIRPORT...MT AYR MUNICIPAL AIRPORT AND LAKE OF THREE FIRES STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4058 9492 4090 9447 4090 9401 4057 9402 TIME...MOT...LOC 0314Z 276DEG 28KT 4063 9442 HAIL...<.75IN WIND...60MPH $$ BEERENDS
2 follow-up statements
958
WWUS53 KDMX 290331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT TUE JUL 28 2015
IAC173-290340-
/O.CAN.KDMX.SV.W.0130.000000T0000Z-150729T0400Z/
TAYLOR IA-
1031 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAYLOR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4058 9447 4083 9440 4086 9402 4057 9402
TIME...MOT...LOC 0330Z 276DEG 28KT 4062 9425
$$
IAC159-290400-
/O.CON.KDMX.SV.W.0130.000000T0000Z-150729T0400Z/
RINGGOLD IA-
1031 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR RINGGOLD COUNTY...
AT 1030 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MOUNT AYR...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT AYR...SUN VALLEY LAKE...DIAGONAL...KELLERTON...REDDING...
ELLSTON...BENTON...MALOY...DELPHOS...BEACONSFIELD AND MT AYR
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9447 4083 9440 4086 9402 4057 9402
TIME...MOT...LOC 0330Z 276DEG 28KT 4062 9425
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS964
WWUS53 KDMX 290349
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT TUE JUL 28 2015
IAC159-290359-
/O.CAN.KDMX.SV.W.0130.000000T0000Z-150729T0400Z/
RINGGOLD IA-
1049 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR RINGGOLD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4058 9447 4083 9440 4086 9402 4057 9402
TIME...MOT...LOC 0347Z 276DEG 28KT 4060 9405
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT TUE JUL 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 351 PM CDT TUE JUL 28 2015 CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA. CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT. MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA. EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA. HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH. HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY CANCELLATION BEHIND FRONT. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 351 PM CDT TUE JUL 28 2015 WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND. SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW. && .AVIATION...28/18Z ISSUED AT 1234 PM CDT TUE JUL 28 2015 WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE NORTH...AND WILL INCREASE BEYOND 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA- TAYLOR-UNION-WAPELLO-WARREN-WAYNE. HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS- MAHASKA-MONROE-WAPELLO-WAYNE. && SHORT TERM...AWB LONG TERM...CURTIS AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUL 28 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 292130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ049-050-060>062-072>074-082>084-092>094-292130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ085-095>097-292130- MONROE-WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ075-086-292130- MAHASKA-WAPELLO- 427 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT. AWB
In the hours before
Local storm report, Jul 28, 8:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 2 SSW GRANGER 41.73N 93.84W
07/28/2015 DALLAS IA FIRE DEPT/RESCUE
DALLAS CENTER FD REPORTED GRAVEL ROAD WASHED
OUT AT 210TH AND WENDOVER PLACE NEAR
GRANGER. ALSO REPORTED STANDING/PONDING
WATER IN DALLAS CENTER.
&&
BSSSpecial weather statement, Jul 28, 8:44 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT TUE JUL 28 2015
IAZ072-073-082-083-290215-
MADISON IA-WARREN IA-UNION IA-CLARKE IA-
844 PM CDT TUE JUL 28 2015
...GUSTY WINDS TO 50 MPH...
AT 844 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
INDIANOLA TO 11 MILES NORTH OF MOUNT AYR...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...AVENUE OF THE SAINTS EVENT CENTER...LAKESIDE CASINO...
AFTON...MURRAY...ST. CHARLES...NEW VIRGINIA...TRURO...LORIMOR...ST.
MARYS...EAST PERU...ARISPE...SHANNON CITY...THAYER AND MURRAY
ROADSIDE REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4090 9447 4114 9424 4137 9375 4117 9345
4116 9356 4110 9356 4089 9389
TIME...MOT...LOC 0144Z 278DEG 32KT 4130 9365 4087 9431
BEERENDSLocal storm report, Jul 28, 8:50 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 1 ENE HARTFORD 41.46N 93.39W
07/28/2015 M5.25 INCH WARREN IA COCORAHS
5.25 INCHES SO FAR. STILL MODERATE TO HEAVY
RAIN.
&&
AWBLocal storm report, Jul 28, 9:18 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLASH FLOOD 1 WNW KNOXVILLE 41.32N 93.12W
07/28/2015 MARION IA EMERGENCY MNGR
SEVERAL FEET OF WATER REPORTED IN VA
HOSPITAL BUILDING...POSSIBLY BASEMENT.
0911 PM FLASH FLOOD PLEASANTVILLE 41.39N 93.27W
07/28/2015 MARION IA EMERGENCY MNGR
PD/FD WORKING INCIDENT WHERE WATER IS COMING
INTO THE MAIN FLOOR OF A HOME.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jul 28, 9:19 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD WINTERSET 41.34N 94.02W
07/28/2015 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT IS REPORTING
WIDE SPREAD STREET FLOODING THROUGHOUT THE
COUNTY.
&&
BFLocal storm report, Jul 28, 10:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST CENTERVILLE 40.73N 92.87W
07/28/2015 E65 MPH APPANOOSE IA TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 18 min |
| Jul 28, 7:35 PM CDT | Flash Flood Warning | DMX | Madison, Marion, Warren | 6 hr |
| Jul 28, 7:56 PM CDT | Special Weather Statement | DMX | Polk | 34 min |
| Jul 28, 8:07 PM CDT | Special Weather Statement | DMX | Warren | 38 min |
| Jul 28, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 50 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 53 min |
| Jul 28, 8:44 PM CDT | Special Weather Statement | DMX | Clarke, Union | 31 min |
| Jul 28, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 41 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 39 min |
| Jul 28, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 70 min |
| Jul 28, 9:39 PM CDT | River Flood Warning | DMX | Polk | 34 hr |
| Jul 28, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 42 min |
| Jul 28, 10:15 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 45 hr |
| Jul 28, 10:25 PM CDT | River Flood Warning | DMX | Madison, Warren | 37 hr |
| Jul 28, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 39 min |
| Jul 28, 11:38 PM CDT | Flash Flood Warning | DMX | Wayne | 6 hr |
| Jul 28, 11:58 PM CDT | River Flood Warning | DMX | Polk | 57 hr |
| Jul 29, 1:35 AM CDT | Areal Flood Warning | DMX | Madison, Marion, Warren | 24 hr |
| Jul 29, 2:54 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 34 hr |
| Jul 29, 4:05 AM CDT | Areal Flood Warning | DMX | Adams, Taylor | 24 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 36 hr |
| Jul 29, 4:35 AM CDT | River Flood Warning | DMX | Davis, Wapello | 34 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.